Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 236, NWS San Angelo, TX

October 1, 2004Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 1, 2004, 6:28 PM CDT for Brown County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2004, 6:28 PM CDT (23:28 UTC)
Expired
Oct 1, 2004, 7:15 PM CDT
In force
47 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Brown County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 2:55 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Oct 1, 2:55 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CDT FRI OCT  1 2004

.SHORT TERM...
SATELLITE IMAGERY INDICATING STRATUS IS SLOWLY BREAKING ACROSS WEST
CENTRAL TEXAS...AND MOSTLY CLOUDY SKIES NOW DOMINATE. SURFACE
ANALYSIS INDICATES THE COLD FRONT HAS JUST PUSHED THROUGH LUBBOCK.

MODELS BRING THE FRONT INTO THE NORTHWEST BIG COUNTRY BY 00 Z THIS
EVENING. GIVEN CURRENT POSITION AND PAST TREND...THIS LOOKS
REASONABLE. AS IS USUALLY THE CASE...TIMING IS CRITICAL WITH RESPECT
TO SHOWER AND THUNDERSTORM INITIATION AND RELATED RAIN POTENTIAL.
BEST CHANCES WILL BE TONIGHT. HOWEVER...UPPER DYNAMICS NOT TOO
IMPRESSIVE OVER WEST CENTRAL TEXAS TONIGHT. THUS...WILL GO WITH POPS
TONIGHT CLOSER TO MET MOS GUIDANCE...AS MAV MOS GUIDANCE NUMBERS LOOK
TOO HIGH. OVERNIGHT LOWS TONIGHT CLOSE TO MAV MOS LOOK GOOD.

FOR TOMORROW THROUGH MONDAY POPS MAINLY IN THE 10 TO 20 PERCENT
RANGE AS HIGH PRESSURE BEGINS TO BUILD OVER THE REGION. SOUTHEAST
SURFACE WINDS RETURN BY SUNDAY EVENING ACROSS WEST CENTRAL TEXAS AS
SURFACE DEWPOINTS IN THE MID 60S ONCE AGAIN DOMINATE BY SUNDAY
NIGHT. UNTIL THEN...FALL-LIKE TEMPERATURES...WITH AFTERNOON HIGHS
TOMORROW ACROSS WEST CENTRAL TEXAS AROUND 70...WILL DOMINATE.

&&

.LONG TERM...
DID NOT MAKE ANY CHANGES HERE. MODELS CONTINUE TO BRING ANOTHER
SHORT-WAVE TROF ACROSS TEXAS EARLY NEXT WEEK. HOWEVER...CURRENT LOW
POPS LOOK BEST GIVEN UNCERTAINTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     52  68  51  78 /  30  20  10  10
SAN ANGELO  55  71  54  80 /  50  20  10  10
JUNCTION    62  74  57  81 /  60  30  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23/HUBER
Hazardous weather outlook, Oct 1, 2:02 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
202 PM CDT FRI OCT 1 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-021042-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
202 PM CDT FRI OCT 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT AS A COLD FRONT MOVES
SOUTH ACROSS WEST CENTRAL TEXAS. A FEW STORMS MAY BE BECOME BRIEFLY
SEVERE THIS EVENING. THE SEVERE WEATHER THREATS WILL INCLUDE DAMAGING
WINDS AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE CLOUD TO GROUND
LIGHTNING. LOCALLY HEAVY RAIN WILL BE POSSIBLE TONIGHT...WITH AMOUNTS
OF NEAR 1 INCH AT SOME LOCATIONS IN CENTRAL AND SOUTHERN SECTIONS OF
WEST CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS IF STRONG TO
SEVERE STORMS DEVELOP LATE THIS AFTERNOON AND EVENING.

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.